Posted by Elizabeth on November 9, 2001, at 21:46:15
In reply to Re: ****Survey****: T.C.A. Drug Use, posted by sjb on November 9, 2001, at 14:22:28
> Yes, we were both aware that I was bascially typical atyipical. I tried Parnate and it basically did nothing except make driving scarier 'cause my reaction time seemed drastically reduced. Also caused big time insomnia at the beginning and lots of lethargy late in the day.
That's common with MAOIs, they have a destabilizing effect on circadian rhythms. I've had this problem (unstable circadian rhythms) all my life, and MAOIs made it worse. Adding stimulants during the day (be cautious about BP; also, long-acting ones like Provigil are preferable if you want something to keep you awake all day and prevent the afternoon drowsiness that MAOIs often cause) and/or sedative drugs (like certain TCAs, trazodone, Ambien, etc.) at night can help. Anyway there are other MAOIs besides Parnate (three in the US, plus some others elsewhere) and they are not by any means interchangeable.
So don't give up. It really makes me sad hearing people who think they've tried everything and nothing's going to help them, when they've only scratched the surface of all the treatments that are available today. (Okay, that metaphor didn't exactly work, but you know what I mean.)